Alert archive / Oregon / River Flood Warnings in 2012
River Flood Warning 6, NWS Medford, OR
NWS Medford, OR issued this river flood warning at Mar 15, 2012, 5:23 PM PDT for Coos County, Oregon. It took effect at Mar 16, 2012, 4:42 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 5:23 PM PDT (00:23 UTC)
- In effect from
- Mar 16, 2012, 4:42 AM PDT
- Expired
- Mar 16, 2012, 10:52 PM PDT
- In force
- 18 hr
- Issued by
- NWS Medford, OR
- Flood severity
- Minor
County Coos County, OR
The radar
The Medford radar (KMAX), 167 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fk Coquille River at Myrtle Point (MYPO3). The gauge peaked at 33.15 ft at Mar 16, 2012, 3:00 PM PDT.
- Action stage
- 30 ft
- Minor stage
- 33 ft
- Moderate stage
- 35 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 14326510, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
499 WGUS46 KMFR 160023 FLWMFR BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEDFORD, OR 523 PM PDT THU MAR 15 2012 ...THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY... SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY... .HEAVY RAIN FROM A SERIES OF STORM WILL CAUSE SIGNIFICANT RISES ON MAIN STEM RIVERS TONIGHT INTO FRIDAY. ORC011-160623- /O.NEW.KMFR.FL.W.0005.120316T2056Z-120318T0005Z/ /COQO3.1.ER.120316T2056Z.120317T0100Z.120317T1205Z.NO/ 523 PM PDT THU MAR 15 2012 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WARNING FOR THE COQUILLE RIVER AT COQUILLE. * FROM LATE FRIDAY MORNING TO SATURDAY AFTERNOON. * AT 4:30 PM THURSDAY THE STAGE WAS 16.3 FEET. * FLOOD STAGE IS 21.0 FEET. * THE RIVER IS FORECAST TO CREST AT 21.1 FEET FRIDAY NIGHT. * MINOR FLOODING IS FORECAST. * IMPACT...AT 21.0 FEET...THE COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF FARMLAND AND LOW-LYING AREAS THROUGHOUT THE FLOOD PLAIN ALONG THE COQUILLE RIVER. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 21.4 FEET ON MAR 18 2011. $$ ORC011-160623- /O.NEW.KMFR.FL.W.0006.120316T1142Z-120317T1600Z/ /MYPO3.1.ER.120316T1142Z.120316T1800Z.120317T0400Z.NO/ 523 PM PDT THU MAR 15 2012 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WARNING FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. * FROM LATE TONIGHT TO SATURDAY MORNING. * AT 4:15 PM THURSDAY THE STAGE WAS 21.6 FEET. * FLOOD STAGE IS 33.0 FEET. * THE RIVER IS FORECAST TO CREST AROUND 33.1 FEET LATE TONIGHT OR EARLY FRIDAY MORNING. * MINOR FLOODING IS FORECAST. * IMPACT...AT 33.0 FEET...THE SOUTH FORK COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF ROADS WEST OF THE SPRUCE STREET BRIDGE AND SIGNIFICANT PASTURE AND AGRICULTURAL LAND FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.1 FEET ON DEC 30 2010. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. && BUNNAG
4 follow-up statements
595 WGUS86 KMFR 161522 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 822 AM PDT FRI MAR 16 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY... SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY... .HEAVY RAIN FROM A SERIES OF STORMS IS CAUSING SIGNIFICANT RISES ON MAIN STEM RIVERS. ORC011-162122- /O.EXT.KMFR.FL.W.0005.120316T1517Z-120318T2348Z/ /COQO3.1.ER.120316T1517Z.120317T0900Z.120318T1148Z.NO/ 822 AM PDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * UNTIL SUNDAY AFTERNOON. * AT 7:30 AM FRIDAY THE STAGE WAS 20.9 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * THE FORECAST IS FOR THE RIVER TO CREST AT 22.7 FEET. * IMPACT...AT 23.0 FEET...SOME FARM BUILDINGS MAY BE THREATENED AND ROADS COVERED IN LOW AREAS BY RISING WATER. EXPECT WIDESPREAD FLOODING THROUGHOUT THE COQUILLE RIVER FLOODPLAIN. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET ON JAN 20 2012. $$ ORC011-162122- /O.EXT.KMFR.FL.W.0006.000000T0000Z-120317T1522Z/ /MYPO3.1.ER.120316T1950Z.120317T0000Z.120317T0322Z.NO/ 822 AM PDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. * AT 7:15 AM FRIDAY THE STAGE WAS 31.4 FEET. * FLOOD STAGE IS 33.0 FEET. * MINOR FLOODING IS FORECAST. * THE FORECAST IS FOR THE RIVER TO CREST AT 33.5 FEET. * IMPACT...AT 33.0 FEET...THE SOUTH FORK COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF ROADS WEST OF THE SPRUCE STREET BRIDGE AND SIGNIFICANT PASTURE AND AGRICULTURAL LAND FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.1 FEET ON DEC 30 2010. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. LANDSLIDES ARE POSSIBLE WITH HEAVY RAINFALL. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
256 WGUS86 KMFR 161759 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 1059 AM PDT FRI MAR 16 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY... SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY... .HEAVY RAIN FROM A SERIES OF STORM WILL CAUSE SIGNIFICANT RISES ON MAIN STEM RIVERS TONIGHT INTO FRIDAY. ORC011-162359- /O.CON.KMFR.FL.W.0005.000000T0000Z-120318T2348Z/ /COQO3.1.ER.120316T1515Z.120317T0900Z.120318T1148Z.NO/ 1059 AM PDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 10:30 AM FRIDAY THE STAGE WAS 21.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * IMPACT...AT 23.0 FEET...SOME FARM BUILDINGS MAY BE THREATENED AND ROADS COVERED IN LOW AREAS BY RISING WATER. EXPECT WIDESPREAD FLOODING THROUGHOUT THE COQUILLE RIVER FLOODPLAIN. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET ON JAN 20 2012. $$ ORC011-162359- /O.CON.KMFR.FL.W.0006.000000T0000Z-120317T1522Z/ /MYPO3.1.ER.120316T1950Z.120317T0000Z.120317T0322Z.NO/ 1059 AM PDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. * AT 10:15 AM FRIDAY THE STAGE WAS 32.4 FEET. * FLOOD STAGE IS 33.0 FEET. * MINOR FLOODING IS FORECAST. * IMPACT...AT 33.0 FEET...THE SOUTH FORK COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF ROADS WEST OF THE SPRUCE STREET BRIDGE AND SIGNIFICANT PASTURE AND AGRICULTURAL LAND FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.1 FEET ON DEC 30 2010. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
231 WGUS86 KMFR 162359 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 459 PM PDT FRI MAR 16 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY... SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY... .HEAVY RAIN FROM A SERIES OF STORM WILL CAUSE SIGNIFICANT RISES ON MAIN STEM RIVERS TONIGHT INTO FRIDAY. ORC011-170559- /O.EXT.KMFR.FL.W.0005.000000T0000Z-120319T0102Z/ /COQO3.1.ER.120316T1515Z.120317T1100Z.120318T1302Z.NO/ 459 PM PDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 3:30 PM FRIDAY THE STAGE WAS 21.5 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * IMPACT...AT 23.0 FEET...SOME FARM BUILDINGS MAY BE THREATENED AND ROADS COVERED IN LOW AREAS BY RISING WATER. EXPECT WIDESPREAD FLOODING THROUGHOUT THE COQUILLE RIVER FLOODPLAIN. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET ON JAN 20 2012. $$ ORC011-170559- /O.EXT.KMFR.FL.W.0006.000000T0000Z-120317T1401Z/ /MYPO3.1.ER.120316T2046Z.120317T0000Z.120317T0201Z.NO/ 459 PM PDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. * AT 4:15 PM FRIDAY THE STAGE WAS 33.1 FEET. * FLOOD STAGE IS 33.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * IMPACT...AT 33.0 FEET...THE SOUTH FORK COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF ROADS WEST OF THE SPRUCE STREET BRIDGE AND SIGNIFICANT PASTURE AND AGRICULTURAL LAND FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.1 FEET ON DEC 30 2010. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. && SVEN
956 WGUS86 KMFR 170552 FLSMFR FLOOD STATEMENT NATIONAL WEATHER SERVICE MEDFORD, OR 1052 PM PDT FRI MAR 16 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OREGON... SOUTH FORK COQUILLE RIVER AT MYRTLE POINT AFFECTING COOS COUNTY... ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OREGON... COQUILLE RIVER AT COQUILLE AFFECTING COOS COUNTY... .THE HEAVIEST RAIN HAS ENDED BUT SHOWERS WILL CONTINUE INTO SATURDAY MORNING. THE COQUILLE RIVER AT COQUILLE WILL REMAIN ABOVE FLOOD STAGE THROUGH SATURDAY NIGHT...AND THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT HAS DROPPED BELOW FLOOD STAGE AND SHOULD CONTINUE DROPPING OVERNIGHT. ORC011-171152- /O.CON.KMFR.FL.W.0005.000000T0000Z-120319T0102Z/ /COQO3.1.ER.120316T1515Z.120317T1000Z.120318T1302Z.NO/ 1052 PM PDT FRI MAR 16 2012 THE FLOOD WARNING CONTINUES FOR THE COQUILLE RIVER AT COQUILLE. * AT 9:30 PM FRIDAY THE STAGE WAS 22.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * IMPACT...AT 23.0 FEET...SOME FARM BUILDINGS MAY BE THREATENED AND ROADS COVERED IN LOW AREAS BY RISING WATER. EXPECT WIDESPREAD FLOODING THROUGHOUT THE COQUILLE RIVER FLOODPLAIN. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 24.2 FEET ON JAN 20 2012. $$ ORC011-170622- /O.CAN.KMFR.FL.W.0006.000000T0000Z-120317T1401Z/ /MYPO3.1.ER.120316T2046Z.120316T2115Z.120317T0218Z.NO/ 1052 PM PDT FRI MAR 16 2012 THE FLOOD WARNING IS CANCELLED FOR THE SOUTH FORK COQUILLE RIVER AT MYRTLE POINT. * AT 10:15 PM FRIDAY THE STAGE WAS 32.5 FEET. * FLOOD STAGE IS 33.0 FEET. * FELL BELOW FLOOD STAGE AT 7:18 PM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 22.7 FEET BY SUNDAY MORNING. * IMPACT...AT 33.0 FEET...THE SOUTH FORK COQUILLE RIVER IS AT FLOOD STAGE. EXPECT FLOODING OF ROADS WEST OF THE SPRUCE STREET BRIDGE AND SIGNIFICANT PASTURE AND AGRICULTURAL LAND FLOODING. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 33.1 FEET ON DEC 30 2010. $$ PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE PASSAGE OR THERE MAY BE UNSEEN DAMAGE TO THE ROADWAY. FOR THE LATEST RIVER STAGES AND FORECASTS...VISIT OUR WEB PAGE AT WWW.WEATHER.GOV/MEDFORD OR LISTEN TO NOAA WEATHER RADIO. &&
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this river flood warning went out at Mar 15, 3:07 PM PDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 15, 3:07 PM PDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
307 PM PDT THU MAR 15 2012
.SHORT TERM...A STRONG 180KT JET CONTINUES TO STRETCH FROM EAST
TO WEST ACROSS THE PACIFIC BETWEEN 40-50N THIS AFTERNOON WHICH IS
SENDING SEVERAL SHORTWAVES EASTWARD INTO THE PACIFIC NORTHWEST.
IR AND WATER VAPOR IMAGERY SHOWING THE MAIN FRONTAL BAND MOVING
ONSHORE THIS AFTERNOON WITH VERY HEAVY RAIN OCCURRING ALONG THE
COAST...AND ESPECIALLY IN CURRY COUNTY WHERE AMOUNTS ARE HAVE
REACHED 0.25-0.35 OF AN INCH PER HOUR NEAR RED MOUND. THIS IS
CAUSING STREAMS TO SWELL AND A SMALL STREAM AND URBAN FLOOD
ADVISORY REMAINS IN EFFECT TO HIGHLIGHT THE THREAT OF HEAVY
RAINFALL THROUGH THIS EVENING. FLOOD WATCHES ARE ALSO OUT FOR THE
COQUILLE AT COQUILLE AND THE SOUTH FORK COQUILLE AT MYRTLE POINT
AS RIVERS LEVELS WILL CONTINUE TO RISE TONIGHT INTO FRIDAY.
STRONG WINDS WILL PERSIST AT THE COAST THROUGH EARLY THIS EVENING
UNTIL THE FRONT MOVES INLAND BUT THIS SHOULD BE IN THE NEXT COUPLE
OF HOURS. WINDS HAVE NOT QUITE REACHED WARNING CRITERIA OVER THE
SHASTA VALLEY, SO HAVE CANCELLED THE HIGH WIND WARNING AND
REPLACED WITH A WIND ADVISORY. WINDS ARE STILL GUSTING PAST 65 MPH
IN THE SUMMER LAKE AREA SO HAVE MAINTAINED WIND WARNING HIGHLIGHTS
THERE.
WITH THE COLD FRONT MOVING ONSHORE, EXPECT A PERIOD OF MODERATE
TO HEAVY RAINFALL WITH THE FRONTAL BAND THROUGH THE ROGUE VALLEY
THIS EVENING...WITH AMOUNTS PROBABLY 0.25-0.50 OF AN INCH. THE
FRONTAL BAND WILL SHIFT EAST OF THE CASCADES TONIGHT. SNOW LEVELS
ARE QUITE HIGH AHEAD OF THIS SYSTEM...UP AROUND 6000 FEET SO
EXPECT MUCH OF THE PRECIPITATION TO FALL AS RAIN AT THE MAIN
PASSES. SNOW LEVELS WILL DROP DOWN TO AROUND MAJOR PASS LEVELS
BEHIND THE FRONT OVERNIGHT AND TO AROUND 4000 TO 4500 FEET IN
NORTHERN CALIFORNIA. MOST OF THE STEADY PRECIPITATION WILL HAVE
ENDED BY THEN...SO NOT EXPECTING MANY SNOW IMPACTS AT THE PASSES
DURING THIS TIME.
THE COLD FRONT WILL STALL OVER NORTHERN CALIFORNIA FRIDAY AND A
SECOND STRONGER SYSTEM WILL DEVELOP AND MOVE INTO THE OREGON
COAST FRIDAY AFTERNOON. SNOW LEVELS WILL HOLD AROUND 4000 TO 4500
FEET IN NORTHERN CALIFORNIA SO EXPECT MOST OF THE SNOW TO OCCUR
ABOVE MOUNT SHASTA CITY...BUT NOT BY TOO MUCH. UPGRADED THE WINTER
STORM WATCHES TO WARNINGS ABOVE 4000 FEET FOR FRIDAY AFTERNOON AND
EVENING WITH AMOUNTS IN THE 6 TO 10 INCH RANGE. AS THE SYSTEM
MOVES INLAND...SNOW LEVELS WILL DROP QUICKLY FRIDAY EVENING. THIS
MAY BE ENOUGH TO CAUSE SOME TRICKY TRAVEL OVER SISKIYOU SUMMIT AND
AROUND MOUNT SHASTA CITY AT THE TAIL END OF THE MAIN PRECIPITATION
ASSOCIATED WITH THE STORM. MOST OF THE PRECIPITATION WILL BECOME
SHOWERY BY SATURDAY MORNING AS THE ENTIRE UPPER LEVEL TROUGH MOVES
IN. EXPECT SNOW LEVELS DOWN TO NEAR 1000 TO 1500 FEET (LOWEST
DURING THE NIGHT AND EARLY MORNINGS). THE SHOWERY PATTERN WILL
CONTINUE THROUGH THE WEEKEND AS SHORTWAVES TRAVEL THROUGH THE
TROUGH. WITH PLENTY OF COLD AIR ALOFT EXPECT SOME OF THESE SHOWERS
TO PRODUCE THUNDER ALONG THE COAST AND EVEN SOME GRAUPEL OVER
INLAND AREAS WHERE PRECIP DOESN'T FALL AS SNOW.
.LONG TERM...MONDAY THROUGH THURSDAY...THERE IS MOSTLY GOOD
AGREEMENT FOR THIS PERIOD BETWEEN THE OPERATIONAL RUNS AND THE
ENSEMBLES REGARDING THE EVOLUTION OF THE ACTIVE WEATHER PATTERN
ACROSS THE WESTERN U.S. THE PERIOD STARTS WITH A VERY DEEP TROUGH
EXTENDING FROM THE NORTHERN ROCKIES INTO THE GREAT BASIN AND
DESERT SOUTHWEST. AN UPPER LEVEL RIDGE IS CENTERED ALONG 140W AND
STARTING TO BUILD EAST TOWARD THE WEST COAST BUT A VERY FAST
125-150KT JET KEEPS A MOIST ONSHORE FLOW DIRECTED TOWARD THE
REGION FOR MONDAY. WARM ADVECTION PRECIPITATION THEN SPREADS FROM
WEST TO EAST ACROSS THE CWA MONDAY NIGHT INTO TUESDAY, ALLOWING
SNOW LEVELS TO RISE THROUGH WEDNESDAY WHILE ALSO BOOSTING HIGH AND
LOW TEMPS DURING THIS PERIOD FOR MOST LOCATIONS. SNOW LEVELS LOOK
TO BE ABOVE MOST PASSES AT 5000-5500 FEET BUT MAY GO EVEN HIGHER.
BY WEDNESDAY NIGHT INTO THURSDAY, A STRONG COLD FRONT IS EXPECTED
TO ARRIVE FROM THE NORTHWEST AS A DEEP TROUGH AGAIN DIGS OVER THE
NORTHEASTERN PACIFIC. THIS WOULD BRING SNOW LEVELS BACK DOWN
CLOSER TO 2000-3000 FEET. /MAW
&&
.AVIATION...IFR WITH OCCASIONAL MFR CONDITIONS ARE EXPECTED TO
PERSIST AT THE COAST THROUGH THIS EVENING. TEMPORARY VFR CONDITIONS
ARE POSSIBLE AS THE FRONT MOVES SOUTHEAST OF KOTH LATER THIS
EVENING...BUT MVFR CIGS WILL BE THE DOMINATE CONDITION. THE REST OF
THE TERMINALS CURRENTLY HAVE VFR CONDITIONS...BUT MTNS REMAIN PARTLY
OBSCURED DUE TO SCATTERED LOW CLOUDS AND THERE IS MODERATE TO HIGH
CONFIDENCE FOR MVFR CIGS TO DEVELOP AS THE FRONT MOVES SOUTHEAST
THIS EVENING AND TONIGHT. ALSO VISIBILITIES WILL OCCASIONALLY BE
REDUCED DUE TO MODERATE TO HEAVY PRECIPITATION. STRONG SOUTHERLY
WINDS WILL CAUSE SOME LOW LEVEL TURBULENCE CONCERNS AND POSSIBLE
WIND SHEAR ALONG THE COAST AND IN THE WEST SIDE VALLEYS THROUGH
EARLY THIS EVENING. LOW LEVEL TURBULENCE IS EXPECTED TO CONTINUE
EAST OF THE CASCADES THROUGH TONIGHT. STRONG LOW PRESSURE IS
EXPECTED TO DEVELOP FRIDAY MORNING WHICH COULD CAUSE MORE TURBULENCE
AND POSSIBLE WIND SPEED AND DIRECTIONAL SHEAR.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 5 AM PDT FRIDAY FOR ORZ030-031.
HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ021-022.
FLOOD WATCH FROM FRIDAY MORNING THROUGH SATURDAY MORNING FOR
ORZ021>024.
CA...WINTER STORM WARNING FROM 5 AM TO 11 PM PDT FRIDAY ABOVE 4000
FEET FOR CAZ080.
WINTER STORM WARNING FROM 11 AM TO 11 PM PDT FRIDAY ABOVE 4000
FEET FOR CAZ082.
WIND ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ081.
WINTER STORM WARNING FROM 11 AM TO 11 PM PDT FRIDAY FOR CAZ083.
PZ...HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR PZZ356.
GALE WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR
PZZ356-376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SATURDAY FOR
PZZ350-356-376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SATURDAY FOR PZZ370.
SPILDE/MAP/DW/MAWHazardous weather outlook, Mar 15, 2:55 PM PDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 255 PM PDT THU MAR 15 2012 ORZ021-022-161300- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 255 PM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH 5 PM...SEE THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREAL FLOOD WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING...SEE THE LATEST FLOOD MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023-024-161300- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 255 PM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREAL FLOOD WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING...SEE THE LATEST FLOOD MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-161300- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 255 PM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WARNING REMAINS IN EFFECT...SEE THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WARNING REMAINS IN EFFECT THROUGH 5 AM FRIDAY...SEE THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-161300- CENTRAL SISKIYOU COUNTY- 255 PM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 11PM TONIGHT...SEE THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-161300- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 255 PM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING IS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-161300- WESTERN SISKIYOU COUNTY- 255 PM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING IS IN EFFECT FROM 5 AM TO 11 PM PDT FRIDAY ABOVE 4000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-161300- SOUTH CENTRAL SISKIYOU COUNTY- 255 PM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WARNING IS IN EFFECT FROM 11 AM THROUGH 11 PM FRIDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 15, 12:35 PM PDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1235 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.34W
03/15/2012 M3.00 INCH CURRY OR TRAINED SPOTTER
ACCUMULATION THROUGH 12PM
&&
BUNKERLocal storm report, Mar 15, 1:59 PM PDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
159 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HEAVY RAIN 4 SSW SUNNY VALLEY 42.59N 123.41W
03/15/2012 M1.55 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR AMOUNT
&&
BUNKERLocal storm report, Mar 15, 3:46 PM PDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
346 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HEAVY RAIN 2 WSW WILDERVILLE 42.38N 123.50W
03/15/2012 M1.60 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR ACCUMULATION...TOTAL 3.23 INCHES SINCE SUNDAY
&&
BUNKERLocal storm report, Mar 15, 4:05 PM PDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
405 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 5 SE CAVE JUNCTION 42.11N 123.58W
03/15/2012 M1.00 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR AMOUNT.
&&
DWLocal storm report, Mar 15, 4:47 PM PDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
447 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
03/15/2012 M1.20 INCH JOSEPHINE OR TRAINED SPOTTER
FROM 8AM THROUGH 3PM
&&
BUNKERLocal storm report, Mar 15, 4:52 PM PDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
452 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HEAVY RAIN 2 WSW OBRIEN 42.06N 123.73W
03/15/2012 M2.70 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR ACCUMULATION
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 5:23 PM PDT | River Flood Warning | MFR | Coos | 10 days |
| Mar 16, 3:45 AM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 10 hr |
| Mar 16, 4:10 AM PDT | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine | 31 hr |
| Mar 16, 4:19 AM PDT | Hazardous Seas Warning | MFR | 23 hr | |
| Mar 16, 5:07 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 10 hr | |
| Mar 16, 1:42 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas | 12 hr |
Nearby
River Flood Warnings in Oregon, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.